Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 4, 2012, 11:14 PM CDT for Clayton County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2012, 11:14 PM CDT (04:14 UTC)
- Expired
- Sep 5, 2012, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Clayton County, IA
The radar
The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 11:45 PM CDT | HAIL 1 | 2 Ssw Mederville, IA | DIME TO QUARTER SIZE HAIL COVERING THE GROUND. HAILED FOR OVER 20 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1890 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS53 KARX 050414
SVRARX
IAC043-050500-
/O.NEW.KARX.SV.W.0114.120905T0414Z-120905T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL MIDNIGHT CDT
* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR LITTLEPORT...OR 7 MILES SOUTH OF
ELKADER...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL.THIS WARNING EXTENDS THE PREVIOUS SEVERE
THUNDERSTORM WARNING FOR CLAYTON COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BIXBY STATE PARK AROUND 1125 PM...
ELKPORT AND GARBER AROUND 1130 PM...
WOOD AROUND 1135 PM...
UPDEGRAFF AND OSTERDOCK AROUND 1145 PM...
FAIRVIEW AROUND 1150 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4283 9158 4291 9141 4269 9107 4264 9118
4264 9138
TIME...MOT...LOC 0414Z 317DEG 13KT 4275 9138
WIND...HAIL <50MPH 1.00IN
$$
JW3 follow-up statements
682
WWUS53 KARX 050427
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CDT TUE SEP 4 2012
IAC043-050500-
/O.CON.KARX.SV.W.0114.000000T0000Z-120905T0500Z/
CLAYTON IA-
1127 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLAYTON COUNTY UNTIL MIDNIGHT CDT...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR LITTLEPORT...OR 10 MILES SOUTH OF
ELKADER...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOOD AROUND 1140 PM...
UPDEGRAFF AND FAIRVIEW AROUND 1150 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4279 9154 4288 9137 4269 9107 4264 9118
4264 9138
TIME...MOT...LOC 0428Z 317DEG 13KT 4271 9133
WIND...HAIL <50MPH 1.00IN
$$
JW917
WWUS53 KARX 050438
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 PM CDT TUE SEP 4 2012
IAC043-050500-
/O.CON.KARX.SV.W.0114.000000T0000Z-120905T0500Z/
CLAYTON IA-
1138 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLAYTON COUNTY UNTIL MIDNIGHT CDT...
AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR MEDERVILLE...OR 9 MILES SOUTH OF
ELKADER...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE PING
PONG BALL SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BIXBY STATE PARK AROUND 1145 PM...
ELKPORT AND GARBER AROUND 1150 PM...
WOOD AND UPDEGRAFF AROUND MIDNIGHT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4279 9154 4285 9140 4269 9107 4264 9118
4264 9138
TIME...MOT...LOC 0438Z 317DEG 13KT 4272 9140
WIND...HAIL <50MPH 1.50IN
$$901
WWUS53 KARX 050451
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 PM CDT TUE SEP 4 2012
IAC043-050500-
/O.CON.KARX.SV.W.0114.000000T0000Z-120905T0500Z/
CLAYTON IA-
1151 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLAYTON COUNTY UNTIL MIDNIGHT CDT...
AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BIXBY STATE PARK...OR 11 MILES SOUTH
OF ELKADER...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE PING
PONG BALL SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOOD AND UPDEGRAFF AROUND MIDNIGHT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4276 9151 4282 9136 4269 9107 4264 9118
4264 9138
TIME...MOT...LOC 0451Z 317DEG 13KT 4269 9136
WIND...HAIL <50MPH 1.50IN
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:37 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Sep 4, 6:37 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 637 PM CDT TUE SEP 4 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT 256 PM CDT TUE SEP 4 2012 MAIN FORECAST CONCERNS ARE ON CONVECTION THROUGH WEDNESDAY MORNING AND ASSOCIATED SEVERE WEATHER POTENTIAL. CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED A POTENT SHORTWAVE TROUGH OVER SOUTHERN SASKATCHEWAN INTO EASTERN MONTANA...THEN NEAR ZONAL TO SLIGHT SOUTHWEST FLOW STREAMING EAST INTO NEW ENGLAND. WITHIN THIS FLOW...A SHORTWAVE WAS PRESENT OVER FAR WESTERN WISCONSIN...WITH SOME WEAK RIDGING RIGHT BEHIND IT OVER MINNESOTA. MOSTLY SUNNY SKIES AFTER THE FOG BURNED OFF THIS MORNING HAS ALLOWED FOR STRONG HEATING ACROSS THE AREA. WITH 12Z RAOBS HAVING 850MB TEMPS AROUND 18C...TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 80S. DEWPOINTS REMAIN MUGGY FOR THIS TIME OF YEAR...IN THE MID 60S TO AROUND 70. THE COMBINATION OF THE TEMPERATURES AND DEWPOINTS HAS RESULTED IN MLCAPE VALUES OF 2000-3000 J/KG WITH LITTLE CIN. AT THE SURFACE...LOW PRESSURE WAS NEAR AITKIN MN WITH A DRY-LINE ARCING THROUGH NORTHWEST WI INTO SOUTHEAST MN. PLENTY OF CUMULUS GOING UP AHEAD OF THIS DRY LINE. STORMS ARE EXPECTED TO DEVELOP IN THE NEXT HOUR OR TWO OUT OF THIS CUMULUS FIELD. BIG CONCERN FOR SEVERE WEATHER IS WIND GIVEN MID-LEVEL DRY AIR PRESENT...SEEN ON BOTH WATER VAPOR AND THE 12Z MPX SOUNDING. TO THE WEST...FAIRLY QUIET ACROSS THE DAKOTAS AHEAD OF THE POTENT TROUGH. HOWEVER...ANOTHER SURFACE LOW HAS DEVELOPED AHEAD OF IT NEAR PIERRE. IN ADDITION... GOES PRECIPITABLE WATER IMAGERY SHOWS MOISTURE BEGINNING TO SURGE TO THE NORTHWEST THROUGH EASTERN NEBRASKA AHEAD OF THE SURFACE LOW/UPPER TROUGH. REST OF THE AFTERNOON...ASSUMING CONVECTION FIRES IN THE CUMULUS FIELD...WHICH IS INDICATED BY MANY MESO-MODELS...EXPECTING IT TO PROPAGATE EAST-SOUTHEAST QUICKLY DURING THE NEXT FEW HOURS. THIS IS DUE TO THE DRY MID LEVEL AIR ALLOWING FOR RAPID MOVING OUTFLOW AS WELL AS THE MAIN SHORTWAVE ACCOMPANYING IT SHIFTING INTO EASTERN WISCONSIN BY 00Z. THEREFORE...THINKING THE SEVERE THREAT AND PROBABLY MUCH OF THE PRECIPITATION WILL END BY 00Z. ONLY CAVEAT COULD BE IN FAR SOUTHWEST WI AND FAR NORTHEAST IA WHERE THERE ARE HINTS THE TAIL END OF CONVECTION COULD STALL OUT. KEPT SOME HIGHER CHANCES OF PRECIPITATION DOWN THERE JUST IN CASE. TONIGHT AND WEDNESDAY...THE POTENT SHORTWAVE OVER EASTERN MONTANA IS FORECAST TO MOVE INTO WESTERN MINNESOTA BY 12Z WEDNESDAY. AS THIS OCCURS...THE MOISTURE SEEN LIFTING UP THROUGH EASTERN NEBRASKA RIGHT NOW IS GOING TO GET ISENTROPICALLY LIFTED UP TOWARDS US. SO AFTER SOME BRIEF SHORTWAVE RIDGING AND SUBSIDENCE THIS EVENING...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LOOKS LIKELY. DEVELOPMENT MAY OCCUR SOUTH OF I-90 AS EARLY AS 03Z AS SUGGESTED BY THE 04.12Z NAM/GFS. BETTER POTENTIAL FOR PRECIPITATION FOR THE ENTIRE AREA IS AFTER MIDNIGHT AS THE SHORTWAVE APPROACHES AND 850MB MOISTURE TRANSPORT REALLY INCREASES. MID-LEVEL FLOW IS NICELY DIFFLUENT TOO AHEAD OF THE WAVE...AIDING IN FORCING. MCS DEVELOPMENT IS CERTAINLY POSSIBLE...AS NOTED BY THE 04.12Z ECMWF/UKMET/CANADIAN/NAM. REGARDING SEVERE CONCERN...1-6KM SHEAR VALUES VARY FROM MODEL TO MODEL. NAM IS ON THE ORDER OF 30-40 KT WHILE THE GFS IS 20-30KT. THE NAM WOULD DEFINITELY GIVE A SEVERE WEATHER CONCERN...WITH BOTH HAIL AND DAMAGING WINDS POSSIBLE. THE GFS NOT AS MUCH SO. THEREFORE... THINK THE SPC\S DAY 1 OUTLOOK SLIGHT RISK IDEA IS APPROPRIATE. A BIG NOTE...THERE IS A POSSIBILITY MCS DEVELOPMENT COULD OCCUR FARTHER SOUTH SAY MORE OVER IOWA. IF IT DOES...CORFIDI VECTORS WOULD TAKE IT SOUTHEAST...LIMITING SOME OF THE CONVECTIVE ACTIVITY OVER THE FORECAST AREA. SHORTWAVE TROUGH IS PROGGED TO HEAD EAST TO CENTRAL UPPER MICHIGAN AND LAKE MICHIGAN BY 18Z...ALLOWING STRONG ISENTROPIC DESCENT TO FILTER INTO THE AREA AND CLEAR OUT THE PRECIPITATION/CLOUDS. COLD FRONTAL BOUNDARY TOO LOOKS TO BE THROUGH THE AREA AROUND 18Z. 850MB TEMPS FALL QUITE A BIT WITH THE PASSAGE OF THE TROUGH. THROUGH 12Z WEDNESDAY...THEY HOVER BETWEEN 18-20C. BY 00Z THURSDAY...THOUGH... THEY FALL TO 12-14C. THUS...ANTICIPATE A COOLER DAY TOMORROW...MORE AROUND SEASONABLE NORMALS. WEDNESDAY NIGHT AND THURSDAY...TROUGHING OVER THE FORECAST AREA AS A RESULT OF THAT POTENT SHORTWAVE MOVING THROUGH WEDNESDAY LOOKS TO BE SHORT-LIVED. THAT IS BECAUSE ANOTHER POTENT TROUGH IS PROGGED TO DROP SOUTH INTO MONTANA BY 12Z THURSDAY. THERE WILL BE ENOUGH SUBSIDENCE AND DRY AIR PERSISTING IN THE WAKE OF WEDNESDAY\S SHORTWAVE SUCH THAT WEDNESDAY NIGHT STAYS DRY. AT THE SURFACE...A HIGH PRESSURE RIDGE IS PROGGED TO BUILD INTO WESTERN PORTIONS OF THE FORECAST AREA BY 12Z THURSDAY. GIVEN THE RIDGE POSITION...ENOUGH OF A NORTHWESTERLY BREEZE SHOULD OCCUR TO PREVENT ANY FOG AT LEAST IN THE MISSISSIPPI RIVER VALLEY. OTHER SMALLER VALLEYS LIKE THE WISCONSIN MAY STILL BE SUSCEPTIBLE...THOUGH. COOLER NIGHT LIKELY WITH WINDS LIGHTENING UP THROUGH THE NIGHT AS WELL AS CLEAR SKIES. SOME OF THE TYPICAL COLD SPOTS COULD FALL INTO THE MID 40S. ON THURSDAY...THAT POTENT TROUGH DIGS DOWN A LITTLE MORE THROUGH MONTANA...SETTING UP WEST-SOUTHWEST MID LEVEL FLOW OVER THE AREA. WITHIN THIS FLOW...THERE COULD BE A SHORTWAVE SKIMMING ACROSS NORTHERN WISCONSIN IN THE AFTERNOON...BUT OTHERWISE MODELS DO NOT SHOW ANY OTHER SHORTWAVES OF SIGNIFICANCE. HOWEVER..WITH THAT POTENT TROUGH DIGGING A LITTLE MORE...IT SETS UP A 310-315K ISENTROPIC LIFT/MID-LEVEL FRONTOGENESIS ZONE DOWNSTREAM ACROSS THE NORTHERN PLAINS INTO OUR REGION. LOOKS LIKE ANY PRECIPITATION RESULTING FROM THIS FORCING WILL STAY WEST OF OUR AREA...BUT AN INCREASE IN MID/HIGH CLOUDS IS LIKELY...ESPECIALLY IN THE AFTERNOON. 850MB TEMPS OF 12-14C COMBINED WITH A DECENT AMOUNT OF SUN AND THE DRY AIR SHOULD ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID TO UPPER 70S. THURSDAY NIGHT AND FRIDAY...THE POTENT TROUGH OVER MONTANA IS FORECAST TO DIG SOUTHEAST DURING THIS PERIOD...BEING PUSHED BY RIDGING DROPPING DOWN INTO SOUTH CENTRAL CANADA. BY 00Z SATURDAY...A LONG WAVE TROUGH SHOULD EXTEND FROM NORTHEAST ONTARIO...INTO THE FORECAST AREA AND INTO NEBRASKA. THE MAIN ISSUE WITH THIS POTENT TROUGH COMING TOWARDS THE AREA IS WHERE DOES THE FRONTOGENESIS ZONE AHEAD OF IT LAY UP...AND THUS THE ASSOCIATED PRECIPITATION. THE 04.00Z ECMWF KEPT THE BULK OF IT ACROSS IOWA THURSDAY NIGHT AND INTO ILLINOIS AND MISSOURI ON FRIDAY...THUS FOR THE MOST PART OUR FORECAST AREA ENDS UP DRY. THE 04.12Z NAM IS FARTHER NORTH...HAVING PRECIPITATION FALL SOUTH OF INTERSTATE 94 AFTER MIDNIGHT THURSDAY NIGHT AND FRIDAY. 04.12Z GFS IS A LITTLE MORE INTERESTING. THE MODEL SUGGESTS SOME HIGHER LEVEL FRONTOGENESIS PRODUCING A BAND OF MOSTLY LIGHT RAIN...WHICH SLOWLY DROPS SOUTH THROUGH THE AREA AFTER MIDNIGHT THURSDAY NIGHT THROUGH FRIDAY. THESE BANDS SOMETIMES VERIFY AND OTHER TIMES NOT. OVERALL...THE BULK OF THE PRECIPITATION IN THE GFS FALLS TO THE SOUTH. IN ANY EVENT...ALL MODELS SUGGEST A NEED TO INCREASE PRECIPITATION CHANCES UP TO 40 FOR NOW...MAINLY SOUTH OF I-90. FURTHER REFINEMENTS WILL BE NEEDED AS WE GET CLOSER TO THIS PERIOD. WITH MORE CLOUDS AS WELL AS COOLER AIR COMING IN WITH THE UPPER TROUGH...ANTICIPATE THIS PERIOD TO BE MUCH COOLER THAN AS OF LATE. THIS WILL BE ESPECIALLY TRUE ON FRIDAY AS 850MB TEMPS FALL TO 6-9C. HIGHS ON FRIDAY MAY GET STUCK IN THE 60S...ESPECIALLY IF IT RAINS ALL DAY LIKE THE NAM. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY 256 PM CDT TUE SEP 4 2012 04.12Z ECMWF/GFS/CANADIAN AND GFS ENSEMBLES ARE A LITTLE DIFFERENT AMONGST EACH OTHER TODAY COMPARED TO YESTERDAY...MOSTLY WITH REGARDS TO HANDLING WHETHER THE UPPER TROUGH COMING THROUGH THE FORECAST AREA FRIDAY ENDS UP CLOSING OFF IN THE OHIO RIVER VALLEY. INTERESTINGLY...THE 04.12Z ECMWF/CANADIAN AND GFS HAVE NOW FLIP-FLOPPED WITH EACH OTHER...WITH THE ECMWF/CANADIAN NOW MORE PROGRESSIVE AND THE GFS CLOSING OFF. FOR OUR AREA...THOUGH...WHICH EVER SOLUTION PANS OUT REALLY DOESN\T MATTER...AS BOTH SCENARIOS BUILD HIGH PRESSURE INTO THE FORECAST AREA FOR THE WEEKEND. SO MAYBE AFTER A FEW LINGERING SHOWERS IN NORTHEAST IA/SOUTHWEST WI FRIDAY NIGHT...EXPECT DECREASING CLOUDS AND DRY WEATHER FOR THE WEEKEND. CERTAINLY LOOKS COOL COMPARED TO WHAT HAS BEEN SEEN RECENTLY... THANKS TO 850MB TEMPS OF 6-8C ON SATURDAY AND 10-12C ON SUNDAY. WOULD NOT BE SURPRISED IF SOME OF THE TYPICAL COLD SPOTS END UP SEEING SOME UPPER 30S. FOR EARLY NEXT WEEK...UPPER RIDGING OVER THE WESTERN U.S. IS FORECAST TO BUILD UP INTO THE FORECAST AREA...BUT FLATTEN PRETTY QUICKLY BY TUESDAY AS A SHORTWAVE TROUGH CROSSING SOUTHERN CANADA. WILL SEE A WARM UP WITH THE RIDGING COMING IN...AT LEAST BACK TO NORMAL. DRY CONDITIONS SHOULD CONTINUE AS WELL WITH THE HIGH PRESSURE OVER THE WEEKEND BLOCKING GULF OF MEXICO MOISTURE RETURN. && .AVIATION...TONIGHT AND WEDNESDAY 637 PM CDT TUE SEP 4 2012 CURRENT CONVECTION SHOULD PUSH EAST OF THE KLSE BETWEEN 00 AND 01Z...GIVING WAY TO CLEAR SKIES AND GENERALLY WESTERLY WINDS. NEXT FOCUS IS ON OVERNIGHT CONVECTION EXPECTED TO FIRE UP ACROSS SOUTHERN MINNESOTA AT THE NOSE OF THE 850 MB MOISTURE TRANSPORT AND AHEAD OF SURFACE COLD FRONT. STORMS SHOULD DEVELOP AROUND 06Z...AND THEN PUSH EAST ACROSS THE TAF SITES THROUGH AROUND 12Z. ONE CONCERN FOR THE OVERNIGHT GIVEN THIS EVENING/S RAINFALL IS DENSE FOG AT KLSE. IF SKIES REMAIN CLEAR EARLY ON AND WITH LIGHT WINDS...COULD SEE SOME PATCHY RIVER VALLEY FOG AT KLSE. THIS WILL NEED TO BE CLOSELY MONITORED. CONTINUED PREVIOUS FORECAST FOR THE MOST PART...EXCEPT ADDED A VICINITY SHOWER BETWEEN 13-15Z. WINDS WILL SHIFT TO THE NORTH BEHIND COLD FRONTAL PASSAGE AN SKIES WILL BECOME CLEAR WITH SOME GUSTY WINDS POSSIBLY UP TO 20 KTS AT KRST. && .ARX WATCHES/WARNINGS/ADVISORIES... 256 PM CDT TUE SEP 4 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...ZT
Hazardous weather outlook, Sep 4, 4:46 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 446 PM CDT TUE SEP 4 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-051200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 446 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THROUGH TONIGHT LOOK FOR THUNDERSTORMS TO AFFECT MUCH OF THE AREA BEFORE 8 PM. THESE STORMS WILL BE ABLE TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH BRIEF HEAVY RAIN AND LIGHTNING. SOME OF THE HAIL COULD BE THE SIZE OF GOLFBALLS OR LARGER. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVER NORTHERN IOWA AND SOUTHERN MINNESOTA LATE THIS EVENING...THEN EXPAND INTO SOUTHWEST AND CENTRAL WISCONSIN AFTER MIDNIGHT. THESE STORMS ALSO HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS... HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY MORNING INTO THE EARLY AFTERNOON HOURS AS A STRONG COLD FRONT PUSHES THROUGH THE REGION. A FEW STORMS MAY STILL BE SEVERE AS THEY TRACK TO THE EAST WEDNESDAY MORNING...THOUGH THE SEVERE STORMS ARE NOT EXPECTED TO BE VERY WIDESPREAD AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED UNTIL 8 PM...AND POSSIBLY AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH/ZT/AJ
In the hours before
Local storm report, Sep 4, 9:01 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 3 W UTICA 43.98N 92.01W
09/04/2012 M1.75 INCH WINONA MN TRAINED SPOTTER
REPORTED 1 MILE SOUTH OF ST. CHARLES
0410 PM HAIL 6 SSW UTICA 43.90N 92.00W
09/04/2012 M2.00 INCH WINONA MN TRAINED SPOTTER
REPORTED 4 MILES NW OF CLYDE
0425 PM HAIL GOODVIEW 44.07N 91.71W
09/04/2012 E1.00 INCH WINONA MN AMATEUR RADIO
0425 PM HAIL 3 WNW WINONA 44.06N 91.71W
09/04/2012 E0.88 INCH WINONA MN AMATEUR RADIO
0426 PM HAIL STOCKTON 44.03N 91.77W
09/04/2012 E1.75 INCH WINONA MN PUBLIC
0426 PM HAIL WINONA 44.05N 91.66W
09/04/2012 E1.00 INCH WINONA MN PUBLIC
RELAYED FROM KTTC-TV
0447 PM HAIL WINONA 44.05N 91.66W
09/04/2012 E1.00 INCH WINONA MN AMATEUR RADIO
0501 PM HAIL 1 E WINONA 44.05N 91.64W
09/04/2012 M0.25 INCH WINONA MN TRAINED SPOTTER
MOSTLY PEA WITH SOME DIME SIZED HAIL ON THE EAST SIDE OF
WINONA
0506 PM HAIL PRESTON 43.67N 92.08W
09/04/2012 M0.25 INCH FILLMORE MN TRAINED SPOTTER
HAIL COVERING THE GROUND
0523 PM HAIL 5 N CANTON 43.60N 91.93W
09/04/2012 M2.50 INCH FILLMORE MN TRAINED SPOTTER
0530 PM HAIL HART 43.88N 91.74W
09/04/2012 E0.75 INCH WINONA MN PUBLIC
0540 PM HAIL NEW ALBIN 43.50N 91.29W
09/04/2012 M1.75 INCH ALLAMAKEE IA BROADCAST MEDIA
RELAYED BY KWWL
0544 PM HAIL NEW ALBIN 43.50N 91.29W
09/04/2012 E1.75 INCH ALLAMAKEE IA LAW ENFORCEMENT
0545 PM HAIL 2 E NODINE 43.90N 91.41W
09/04/2012 M0.25 INCH WINONA MN TRAINED SPOTTER
0550 PM TSTM WND GST 7 S JUNCTION 44.91N 90.90W
09/04/2012 E40.00 MPH CLARK WI TRAINED SPOTTER
ALSO PEA SIZED HAIL
0550 PM HAIL MOUND PRAIRIE 43.78N 91.45W
09/04/2012 E1.00 INCH HOUSTON MN CO-OP OBSERVER
0558 PM HAIL MOUND PRAIRIE 43.78N 91.45W
09/04/2012 E2.00 INCH HOUSTON MN CO-OP OBSERVER
0600 PM HAIL SPRING GROVE 43.56N 91.64W
09/04/2012 E2.50 INCH HOUSTON MN PUBLIC
0605 PM HAIL SPRING GROVE 43.56N 91.64W
09/04/2012 E1.00 INCH HOUSTON MN PUBLIC
0609 PM TSTM WND DMG GREENWOOD 44.77N 90.60W
09/04/2012 CLARK WI AMATEUR RADIO
TREE DOWN NEAR THE POST OFFICE IN GREENWOOD.
0613 PM TSTM WND DMG LOYAL 44.74N 90.50W
09/04/2012 CLARK WI AMATEUR RADIO
SEVERAL SMALL TREES DOWN AROUND TOWN.
0613 PM TSTM WND GST 3 S LONGWOOD 44.84N 90.60W
09/04/2012 E50.00 MPH CLARK WI LAW ENFORCEMENT
PEA TO DIME SIZED HAIL ALSO
0617 PM TSTM WND GST VEEFKIND 44.70N 90.39W
09/04/2012 E60.00 MPH CLARK WI TRAINED SPOTTER
0623 PM HAIL LA CROSSE 43.83N 91.23W
09/04/2012 E0.75 INCH LA CROSSE WI PUBLIC
0625 PM HAIL 5 SE LA CROSSE 43.78N 91.16W
09/04/2012 E0.50 INCH LA CROSSE WI BROADCAST MEDIA
0631 PM HAIL MARQUETTE 43.04N 91.18W
09/04/2012 E1.75 INCH CLAYTON IA PUBLIC
0636 PM HAIL DORCHESTER 43.47N 91.52W
09/04/2012 E2.00 INCH ALLAMAKEE IA CO-OP OBSERVER
0645 PM TSTM WND DMG DE SOTO 43.43N 91.20W
09/04/2012 VERNON WI LAW ENFORCEMENT
NUMEROUS TREES DOWN FROM GENOA TO DESOTO AND POINTS EAST
0646 PM HAIL PRAIRIE DU CHIEN 43.04N 91.14W
09/04/2012 E1.25 INCH CRAWFORD WI LAW ENFORCEMENT
0656 PM TSTM WND GST RED MOUND 43.46N 91.15W
09/04/2012 E80.00 MPH VERNON WI FIRE DEPT/RESCUE
0656 PM HAIL BRODTVILLE 42.95N 91.06W
09/04/2012 M1.00 INCH GRANT WI 911 CALL CENTER
0700 PM HAIL DE SOTO 43.43N 91.20W
09/04/2012 M0.25 INCH VERNON WI CO-OP OBSERVER
0725 PM HAIL HARPERS FERRY 43.20N 91.15W
09/04/2012 E1.25 INCH ALLAMAKEE IA PUBLIC
0729 PM TSTM WND DMG RICHLAND CENTER 43.34N 90.38W
09/04/2012 RICHLAND WI LAW ENFORCEMENT
TREES DOWN ON NORTH EDGE OF RICHLAND CENTER
0740 PM TORNADO PATCH GROVE 42.94N 90.97W
09/04/2012 GRANT WI EMERGENCY MNGR
MULTIPLE REPORTS OF TORNADO ON THE GROUND.
0740 PM HAIL 3 NW RICHLAND CENTER 43.37N 90.43W
09/04/2012 M1.50 INCH RICHLAND WI PUBLIC
IN THE COMMUNITY OF LIME RIDGE
0750 PM HAIL WAUKON 43.27N 91.48W
09/04/2012 E0.50 INCH ALLAMAKEE IA EMERGENCY MNGR
0803 PM TSTM WND GST 1 ENE BOSCOBEL 43.15N 90.69W
09/04/2012 M48.00 MPH GRANT WI MESONET
0805 PM TSTM WND GST GLEN HAVEN 42.83N 91.07W
09/04/2012 M70.00 MPH GRANT WI 911 CALL CENTER
SEVERAL REPORTS OF 70 MPH GUSTS ACROSS NORTHERN AND
WESTERN GRANT COUNTY. COMMUNITIES INCLUDE GLEN
HAVEN...BAGLEY...BLOOMINGTON
0815 PM HAIL PRAIRIE DU CHIEN 43.04N 91.14W
09/04/2012 E0.75 INCH CRAWFORD WI LAW ENFORCEMENT
0830 PM HAIL 4 W LANCASTER 42.85N 90.79W
09/04/2012 E1.00 INCH GRANT WI EMERGENCY MNGR
0835 PM TSTM WND GST PLATTEVILLE 42.74N 90.48W
09/04/2012 M46.00 MPH GRANT WI AWOS
0835 PM TSTM WND GST GLEN HAVEN 42.83N 91.07W
09/04/2012 E60.00 MPH GRANT WI EMERGENCY MNGR
&&
ZTLocal storm report, Sep 4, 9:32 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG POTOSI 42.69N 90.71W
09/04/2012 GRANT WI AMATEUR RADIO
TREES DOWN ACROSS ROAD IN POTOSI. TIME ESTIMATED FROM
RADAR.
&&
ZTLocal storm report, Sep 4, 10:00 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1000 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL CLERMONT 43.00N 91.65W
09/04/2012 E1.00 INCH FAYETTE IA EMERGENCY MNGR
&&
ADAMSLocal storm report, Sep 4, 10:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1024 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL CALMAR 43.18N 91.87W
09/04/2012 E1.00 INCH WINNESHIEK IA CO-OP OBSERVER
&&
ADAMSSpecial weather statement, Sep 4, 10:26 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1026 PM CDT TUE SEP 4 2012 IAZ010-011-029-030-WIZ054-061-050500- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-WINNESHIEK- 1026 PM CDT TUE SEP 4 2012 ...THUNDERSTORMS PERSIST LATE THIS EVENING... THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PARTS OF THE AREA LATE THIS EVENING...AND WILL LIKELY PERSIST TOWARD MIDNIGHT. SOME OF THE STORMS WILL BECOME STRONG...POSSIBLY SEVERE...PRODUCING 1/2 INCH HAIL AND HEAVY DOWNPOURS. RIECK
Local storm report, Sep 4, 10:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1050 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL CALMAR 43.18N 91.87W
09/04/2012 E1.50 INCH WINNESHIEK IA CO-OP OBSERVER
&&
ADAMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:06 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 24 min |
| Sep 4, 7:35 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 70 min |
| Sep 4, 8:09 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 6 hr |
| Sep 4, 10:10 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 65 min |
| Sep 4, 10:42 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 33 min |
| Sep 4, 11:09 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 5 hr |
| Sep 4, 11:36 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 47 min |
| Sep 4, 11:59 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Sep 5, 12:12 AM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 63 min |
| Sep 5, 12:31 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Howard | 44 min |
| Sep 5, 1:06 AM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 24 min |
| Sep 5, 1:28 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 32 min |
| Sep 5, 1:51 AM CDT | Flash Flood Warning | ARX | Clayton, Fayette | 3 hr |
| Sep 5, 1:59 AM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.